MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MRHK TIB INS 10MM XS/S S1/S2; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH MRHK TIB INS 10MM XS/S S1/S2; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 64813210
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that patient's right distal femur was revised due to wear and debris from the insert and sleeve.Surgeon has requested that an elemental analysis be performed on the devices, which will be returned.
 
Event or Problem Description
It was reported that patients right distal femur was revised due to wear and debris from the insert and sleeve.Surgeon has requested that an elemental analysis be performed on the devices, which will be returned.
 
Additional Manufacturer Narrative
An event regarding wear involving a mrh insert was reported.The event was confirmed based on evaluation of the returned device.Method & results product evaluation and results: visual inspection was performed as part of the material analysis report mar, dated 31-oct-2019.The devices were examined with the aid of a stereo microscope at magnifications up to 50x.This inspection indicated that scratching, burnishing, and third body indentations were observed on the proximal surface of the tibial insert; these are common damage modes of uhmwpe.Impression markings were observed on the distal surface of the insert consistent with contact against the baseplate.Damage consistent with the explantation process was observed on the distal and anterior surface.Based on the given information, no identifiable material or manufacturing discrepancies were observed on the surfaces examined.Medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following comment: cannot confirm event, need additional information; primary and revision operative reports, clinical and past medical history, additional serial dated x-rays and examination of explanted components.Product history review: not performed as the device lot details were not provided.Complaint history review: not performed as the device lot details were not provided.Conclusions: based on the ma review, scratching, burnishing, and third body indentations were observed on the proximal surface of the tibial insert; these are common damage modes of uhmwpe.Impression markings were observed on the distal surface of the insert consistent with contact against the baseplate damage consistent with the explantation process was observed on the distal and anterior surface.Based on the given information, no identifiable material or manufacturing discrepancies were observed on the surfaces examined.The exact cause of the event could not be determined because insufficient information was provided.Further information such as primary and revision operative reports, clinical and past medical history, and additional serial dated x-rays are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
MRHK TIB INS 10MM XS/S S1/S2
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9238824
Report Number0002249697-2019-03609
Device Sequence Number11246637
Product Code KRO
UDI-Device Identifier07613327043785
UDI-Public07613327043785
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number64813210
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2019
Initial Date Received by Manufacturer 09/30/2019
Supplement Date Received by Manufacturer11/28/2019
Initial Report FDA Received Date10/25/2019
Supplement Report FDA Received Date12/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age43 YR
Patient Weight52